Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 38, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 21, 2011, 4:29 PM EDT for Berkeley County, Dorchester County, South Carolina. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2011, 4:29 PM EDT (20:29 UTC)
- Expired
- Apr 21, 2011, 5:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 98 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 4:52 PM EDT | HAIL 1 | 6 Nne Jedburg, SC | |
| Apr 21, 5:00 PM EDT | HAIL 1 | 7 Nne Summerville, SC | QUARTER SIZED HAIL REPORTED IN CANE BAY PLANTATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1320 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
058
WUUS52 KCHS 212029
SVRCHS
SCC015-035-212130-
/O.NEW.KCHS.SV.W.0038.110421T2029Z-110421T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT THU APR 21 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CENTRAL DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 530 PM EDT
* AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR DORCHESTER...MOVING EAST AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
RIDGEVILLE...DORCHESTER...SOUTHERN LAKE MOULTRIE...PINOPOLIS...
MONCKS CORNER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3301 8001 3312 8040 3327 8037 3328 8035
3327 8030 3330 8026 3329 7996
TIME...MOT...LOC 2029Z 281DEG 15KT 3317 8030
$$2 follow-up statements
841
WWUS52 KCHS 212049
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
449 PM EDT THU APR 21 2011
SCC015-035-212130-
/O.CON.KCHS.SV.W.0038.000000T0000Z-110421T2130Z/
DORCHESTER SC-BERKELEY SC-
449 PM EDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WEST CENTRAL BERKELEY AND CENTRAL DORCHESTER COUNTIES...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NEW HOPE...OR ABOUT 9 MILES NORTH OF PINEWOOD
PREPARATORY...MOVING EAST AT 20 MPH. ANOTHER DEVELOPING STORM WILL
CROSS INTERSTATE 26 TO THE EAST OF PREGNALL AND IT COULD DEVELOP
HAIL.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DORCHESTER...MONCKS CORNER...PINOPOLIS AND SOUTHERN LAKE MOULTRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A REINFORCED BUILDING. AVOID OPEN SHELTERS SUCH AS
GAZEBOS...GOLF CARTS...BASEBALL DUGOUTS...PICNIC SHELTERS...AND
BLEACHERS. STAY AWAY FROM POOLS AND OTHER BODIES OF WATER. IF THERE
ARE NO REINFORCED BUILDINGS IN SIGHT...TAKE SHELTER IN AN AUTOMOBILE.
&&
LAT...LON 3327 8023 3329 7996 3301 8001 3312 8040
3327 8037 3328 8035 3327 8030
TIME...MOT...LOC 2048Z 283DEG 19KT 3314 8018
$$900
WWUS52 KCHS 212104
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT THU APR 21 2011
SCC015-035-212130-
/O.CON.KCHS.SV.W.0038.000000T0000Z-110421T2130Z/
DORCHESTER SC-BERKELEY SC-
504 PM EDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WEST CENTRAL BERKELEY AND CENTRAL DORCHESTER COUNTIES...
AT 502 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR SAINT JOHNS...OR ABOUT 7 MILES SOUTHWEST
OF MONCKS CORNER...MOVING EAST AT 20 MPH. A SECOND SEVERE STORM
WITH HAIL UP TO QUARTER SIZE WAS MOVING INTO MONCKS CORNER AND
SOUTHERN LAKE MOULTRIE.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MONCKS
CORNER...PINOPOLIS AND SOUTHERN LAKE MOULTRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3321 8036 3323 8032 3325 8028 3329 7996
3301 8001 3312 8040
TIME...MOT...LOC 2103Z 283DEG 19KT 3312 8009
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:24 PM EDT, 5 minutes earlier.
Area forecast discussion, Apr 21, 4:24 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 424 PM EDT THU APR 21 2011 .SYNOPSIS... A COLD FRONT WILL STALL ACROSS THE AREA TONIGHT INTO FRIDAY BEFORE DISSIPATING. ATLANTIC HIGH PRESSURE WILL REGAIN CONTROL SATURDAY THROUGH THE EARLY OR MIDDLE PART OF NEXT WEEK. A WEAK COLD FRONT COULD APPROACH NEXT WEDNESDAY NIGHT OR THURSDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON WITHIN A VERY WARM AND SLIGHT TO MODERATELY UNSTABLE ATMOSPHERE. CONVECTION IS MAINLY DRIVEN BY DIURNAL INSTABILITY AND SEABREEZE CONVERGENCE...AS THE BACKDOOR FRONT REMAINS JUST TO THE NORTH BY MID AFTERNOON. CONVECTIVE COVERAGE IS UNCERTAIN FOR THE NEAR TERM...WITH THE GFS SOLUTION WELL OVERDONE AND THE NAM SOLUTION SUGGESTING ACTIVITY WILL RAMP UP IN THE NEXT FEW HOURS. PREFER TO FOLLOW THE NAM AND LOCAL WRF GUIDANCE BY MAINTAINING SOLID CHANCE POPS FROM ABOUT 21Z INTO THE EVENING HOURS...AS A STRONGER SERIES OF SHORTWAVES WILL TRACK INTO THE REGION FROM THE WEST AND COULD SUPPORT INCREASING THUNDERSTORM COVERAGE. CONSIDERING BOUNDARY INTERACTIONS AND SOME UPPER SUPPORT FROM THE SHORTWAVES...CANNOT RULE OUT AN ISOLATED STRONG TO SEVERE STORM THROUGH THE AFTERNOON. BOTH THE GFS AND NAM SOLUTION INDICATE LINGERING RAIN CHANCES THROUGH THE EVENING AND OVERNIGHT...AS THE COLD FRONT SHIFTS INTO THE REGION FROM THE NORTH AND STALLS ACROSS THE FORECAST AREA. CONSIDERING THE SHORTWAVE ENERGY TRACKING INTO THE ATLANTIC...AS WELL AS DEEP MOISTURE WITHIN A BUILDING INLAND HIGH PRESSURE WEDGE...WILL MAINTAIN A SLIGHT CHANCE FOR SHOWERS/WEAK THUNDERSTORMS OVERNIGHT FOR MOST OF THE FORECAST AREA. CONFIDENCE IN COVERAGE AND STRENGTH OF ANY CONVECTION AFTER SUNSET IS LOW HOWEVER...AS THIS IS A CLIMATOLOGICALLY UNFAVORABLE TIME TO MAINTAIN THUNDERSTORM ACTIVITY LACKING STRONGER UPPER LEVEL SUPPORT. UNDER THICK NIGHTTIME CLOUD COVER...LOW TEMPERATURES WILL BE MILD IN THE LOWER 60S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... A WEAK WEDGE OF HIGH PRESSURE IS EXPECTED TO SETTLE OVER SOUTHERN SC FRIDAY MORNING. DEEP MOISTURE WILL POOL ACROSS THE AREA BUT THE BEST ISENTROPIC LIFT IS PROGGED TO REMAIN ACROSS NORTHERN AREAS AND MORE INTO THE SC MIDLANDS AND PEE DEE REGION. EXTENSIVE CLOUD COVER WILL PERSIST AT LEAST DURING THE MORNING BUT SOME THINNING IS POSSIBLE DURING THE AFTERNOON...ESPECIALLY ACROSS SOUTHEAST GEORGIA. DURING THE MORNING WE ONLY KEPT SOME SLIGHT CHANCE POPS ACROSS NORTHERN ZONES WITH SLIGHT CHANCE POPS EXPANDING SOUTHWARD DURING THE AFTERNOON DUE TO THE POSSIBILITY OF SEABREEZE CONVERGENCE. FOR HIGHS WE WENT A DEGREE OR TWO ABOVE GUIDANCE...ESPECIALLY IN SOUTHEAST GA WHERE CONSIDERABLE SUNSHINE IS POSSIBLE. THE 850 MB RIDGE WILL STRENGTHEN ACROSS THE SOUTHEAST STATES AND ALLOW BERMUDA HIGH PRESSURE TO BUILD AT THE SURFACE. CONSIDERABLE MID-LEVEL SUBSIDENCE SHOULD PRECLUDE MUCH OF A RAINFALL THREAT THROUGH MIDDAY SUNDAY. WE ADDED A SLIGHT CHANCE POP ACROSS INTERIOR SOUTHEAST GA SUNDAY AFTERNOON WHERE IT APPEARS ENOUGH LOW-LEVEL INSTABILITY WILL COINCIDE WITH WEAKENING MID-LEVEL CAPPING. TEMPS WILL BE BACK WELL ABOVE NORMAL BOTH SATURDAY AND SUNDAY. WE WENT WITH HIGHS CLOSE TO THICKNESS VALUES AS THIS METHOD HAS BEEN DOING MUCH BETTER THAN GUIDANCE RECENTLY. THIS YIELDS UPPER 80S FOR HIGHS BOTH DAYS WITH LOWS IN THE LOW/MID 60S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... WHILE THE RIDGING ALOFT WILL GRADUALLY BREAK DOWN DURING THE EARLY AND MIDDLE PART OF NEXT WEEK...THE SURFACE AND LOW LEVEL RIDGE WILL HOLD FIRM UNTIL TUESDAY OR WEDNESDAY. AT THAT TIME A DEEPENING TROUGH LOOKS TO DEVELOP OVER THE CENTRAL STATES. IN RESPONSE AN AREA OF SURFACE LOW PRESSURE WILL FORM OVER THE SOUTHERN PLAINS TUESDAY AND SHIFT NE INTO THE OHIO VALLEY WEDNESDAY...AND INTO THE NE STATES OR SE CANADA THURSDAY. AN ASSOCIATED COLD FRONT TRAILING FROM THE LOW WILL PUSH INTO THE AREA LATE WEDNESDAY OR THURSDAY. THE LACK OF SIGNIFICANT TRIGGERS AND DEEP MOISTURE WILL ALLOW US TO MAINTAIN RAIN FREE CONDITIONS THROUGH TUESDAY...BUT DEPENDENT UPON HOW MUCH GULF MOISTURE IS ABLE TO MAKE IT INTO THE AREA AHEAD OF THE COLD FRONT...WE ARE LOOKING FOR AT LEAST SLIGHT CHANCE TO CHANCE POPS IN ASSOCIATION WITH THE NEXT COLD FRONT. ALTHOUGH UPPER HEIGHTS WILL BEGIN TO LOWER NEXT WEEK...850 MB TEMPS CHANGE LITTLE. THUS WE WILL CONTINUE TO SHOW TEMPS ABOVE NORMAL THROUGH THE LONG TERM PERIOD. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... HAVE REMAINED SOMEWHAT CONSERVATIVE IN ADDRESSING THE SPECIFIC COVERAGE AND TIMING OF THUNDERSTORMS THIS AFTERNOON...AS CONVECTIVE INITIATION AND FRONTAL PROGRESSION HAVE BEEN SLOWER THAN DEPICTED IN EARLIER MODEL SOLUTIONS. LATEST THINKING IS THAT THUNDERSTORM COVERAGE WILL INCREASE CLOSER TO 20Z TO 21Z...WITH HIGHEST CONFIDENCE THAT STORMS COULD IMPACT THE TERMINALS BETWEEN 20Z AND 00Z. FORECAST MODELS SUGGEST SHOWERS AND THUNDERSTORMS CONTINUING THROUGH THE EVENING AND OVERNIGHT HOURS. CONSIDERING THAT THESE ARE NOT CLIMATOLOGICALLY FAVORED PERIODS FOR CONVECTION...PREFER TO JUST DEPICT CB AT BOTH TERMINALS FROM 00Z TO 03Z UNTIL CONVECTIVE TRENDS BECOME MORE APPARENT. THE BACKDOOR FRONT IS EXPECTED TO MAKE PROGRESS SOUTHWARD THROUGH THE EVENING HOURS...AND HAVE INDICATED WINDS GRADUALLY BECOMING MORE EAST/NORTHEAST OVERNIGHT AS HIGH PRESSURE BUILDS INLAND. GUIDANCE VALUES AND MODEL PROFILES SUGGEST THAT MVFR CEILINGS WILL LIKELY DEVELOP AS LOW LEVEL FLOW TRANSITIONS SOLIDLY ONSHORE AFTER MIDNIGHT. EXPECT IMPROVING CONDITIONS AFTER DAYBREAK FRIDAY...WITH CEILINGS RISING TO VFR LEVELS. RAIN POTENTIAL FOR FRIDAY IS TOO UNCERTAIN TO INCLUDE IN THE TAFS AT THIS TIME. EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE FOR A PERIOD OF MVFR OR LOWER CONDITIONS AROUND DAYBREAK IN LOW STRATUS/FOG EACH MORNING THROUGH MONDAY. SHRA AND/OR TSRA MAY ALSO IMPACT THE TERMINALS FRIDAY AFTERNOON WITH A PERIOD OF MVFR/IFR VSBYS AND/OR CIGS. OTHERWISE VFR WEATHER WILL PREVAIL. && .MARINE... SOUTH TO SOUTHEAST FLOW PREVAILS ACROSS THE WATERS THIS AFTERNOON...WITH THE BACKDOOR COLD FRONT STILL LINGERING JUST TO THE NORTH. THIS FEATURE IS EXPECTED TO GRADUALLY SHIFT INTO THE REGION THIS EVENING AND OVERNIGHT...AS AN INLAND WEDGE OF HIGH PRESSURE BUILDS FROM THE NORTH. EXPECT A SLIGHT NORTH TO NORTHEAST SURGE AS THE FRONT PASSES AND THE GRADIENT TIGHTENS. THE MAIN MARINE CONCERN WILL BE THE POTENTIAL FOR WINDS TO APPROACH SMALL CRAFT ADVISORY THRESHOLDS IN THE CHARLESTON HARBOR AND SOUTH CAROLINA WATERS NORTH OF EDISTO...CLOSEST TO THE TIGHTENING PRESSURE GRADIENT. CONFIDENCE IS LOW IN THE TIMING AND DURATION OF ANY ADVISORY LEVEL WINDS...ESPECIALLY CONSIDERING THE LACK OF AGREEMENT BETWEEN FORECAST MODEL SOLUTIONS. PREFER TO CAP SPEEDS AT 20 KT NORTH OF EDISTO AND 15 TO 20 KT IN THE CHARLESTON HARBOR. AT THIS POINT...WINDS AND SEAS FARTHER TO THE SOUTH WILL LIKELY REMAIN BELOW CRITERIA TONIGHT. A WEAK HIGH PRESSURE WEDGE WILL RESULT IN E TO ENE WINDS ON FRIDAY BUT THE LATEST GUIDANCE INDICATES THE PINCHING WILL BE RATHER MINIMAL SO ONLY A MODEST BUILDING OF SEAS IS EXPECTED. ONSHORE FLOW WILL PREVAIL SATURDAY THROUGH TUESDAY AS BERMUDA HIGH PRESSURE BUILDS ACROSS THE WESTERN ATLANTIC. NO FLAGS ANTICIPATED. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Apr 21, 4:01 AM EDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 401 AM EDT THU APR 21 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-220900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 401 AM EDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 21, 3:02 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
302 PM EDT THU APR 21 2011
GAZ140-141-211930-
COASTAL MCINTOSH-INLAND MCINTOSH-
302 PM EDT THU APR 21 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 330 PM EDT...
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MERIDIAN...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...CRESCENT...DARIEN...MERIDIAN...RIDGEVILLE...SAPELO ISLAND
AND VALONA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3133 8146 3149 8149 3155 8129 3144 8122
3140 8125 3137 8124 3137 8127 3134 8127
3131 8125 3129 8130 3130 8131 3131 8139
3129 8141
TIME...MOT...LOC 1902Z 341DEG 2KT 3144 8135Local storm report, Apr 21, 3:24 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL MERIDIAN 31.45N 81.38W
04/21/2011 E0.75 INCH MCINTOSH GA PUBLIC
SMALL LIMBS KNOCKED DOWN AS WELL.
&&
EVENT NUMBER CHS1100329
MTESpecial weather statement, Apr 21, 4:16 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT THU APR 21 2011
SCZ044-045-212045-
DORCHESTER-INLAND BERKELEY-
416 PM EDT THU APR 21 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 445 PM EDT...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DORCHESTER...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DORCHESTER...HARLEYVILLE...JEDBURG AND RIDGEVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3328 8033 3327 8032 3328 8030 3326 8017
3303 8025 3312 8052 3328 8046 3326 8043
3327 8039 3327 8037 3328 8035
TIME...MOT...LOC 2016Z 288DEG 10KT 3318 8038The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 4:16 PM EDT | Special Weather Statement | CHS | Dorchester | 29 min |
| Apr 21, 4:45 PM EDT | Special Weather Statement | CHS | Charleston | 30 min |
| Apr 21, 4:52 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 53 min |
| Apr 21, 5:08 PM EDT | Special Weather Statement | CHS | Colleton | 37 min |
| Apr 21, 5:12 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 41 min |
| Apr 21, 5:18 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 57 min |
| Apr 21, 5:38 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 67 min |
| Apr 21, 5:46 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 32 min |
| Apr 21, 6:32 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 47 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.